MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP PROXIMAL TIBIA PLATELOW BEND 6 HOLES/102MM/LEFT; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP PROXIMAL TIBIA PLATELOW BEND 6 HOLES/102MM/LEFT; PLATE,FIXATION,BONE
Catalog Number 02.124.205
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date infection began is not known.Date of implant is not known.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5 mm proximal tibia plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Part mfg date: 25feb2014.Manufacturing location: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient who initially underwent surgery for a left, tibial plateau fracture on an unknown date, was brought back to the operating room on (b)(6) 2017 for the removal of two (2) plates, twelve (12) screws and two (2) k-wires due to an infection.It is unknown when the infection was identified or if the patient had any complaints of pain or discomfort.During the procedure, the patient underwent irrigation and debridement (i and d) and the placement of a drain.It was reported that all hardware was easily removed and intact.It is unknown if the fracture was healed or if there are plans for additional surgery/treatment.The surgery was completed successfully, without delay, and the patient reported as stable.This report is for one (1) 3.5 mm proximal tibia plate.This is report 1 of 15 for (b)(4).

Brand Name
3.5MM LCP PROXIMAL TIBIA PLATELOW BEND 6 HOLES/102MM/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6623715
Report Number3003506883-2017-10105
Device Sequence Number624353
Product Code HRS
UDI-Device Identifier10886982042514
UDI-Public(01)10886982042514(10)7608750
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011978
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.124.205
Device Lot Number7608750
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date06/08/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight77